alexa Black Stone Poisoning: A Case Report
ISSN: 2161-0495

Journal of Clinical Toxicology
Open Access

Like us on:
OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations

700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Case Report

Black Stone Poisoning: A Case Report

Muhammad Arshad1, Hina Inam2, Farida karim2 and Usama Khalid2*

1Consultant Pediatric Surgery, Aga Khan University Hospital, Karachi, Pakistan

2Department of Postgraduate Medical Education, Aga Khan University Hospital, Karachi, Pakistan

*Corresponding Author:
Usama Khalid Choudry
Department of Postgraduate Medical Education
Aga Khan University Hospital, Karachi, Pakistan
Tel: +923456165524
E-mail: [email protected]

Received date: May 04, 2017; Accepted date: June 06, 2017; Published date: June 13, 2017

Citation: Arshad M, Inam H, Karim F, Khalid U (2017) Black Stone Poisoning: A Case Report. J Clin Toxicol 7:353. doi: 10.4172/2161-0495.1000353

Copyright: © 2017 Arshad M, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

 

Abstract

Introduction: Paraphenylenediamine (PPD) is the constituent of hair dyes that is responsible for toxicity. Hair dye (PPD) poisoning is associated with high morbidity and mortality and dramatic increase in its incidence has been seen in recent years. We share our experience of a case of complicated PPD poisoning and its management.

Case Description: A 3 year old boy presented to A&E with extensive cervicofacial edema and difficulty breathing for past 6 h. Patient underwent emergency tracheostomy and was kept under mechanical ventilation. Patient responded well to corticosteroids and anti-allergic medications. There was a history of ingestion of hair dye mixed water prior to the onset of symptoms.

Conclusion: Paraphenylene diamine (PPD) (Kala Pathar) poisoning is associated with high morbidity & mortality. It is emerging as a common form of poisoning both accidental and intentional among Asian and African countries due its easy availability and low cost. PPD intoxication can have serious and lethal manifestation that require prompt diagnosis and management. Therefore, we recommend public awareness and education regarding this toxin and early recognition and aggressive airway management.

Keywords

Share This Page

Additional Info

Loading
Loading Please wait..
 
Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords